Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 225, NWS Jackson, MS

June 3, 2007Tensas Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jun 3, 2007, 4:14 PM CDT for Tensas Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2007, 4:14 PM CDT (21:14 UTC)
Expired
Jun 3, 2007, 5:00 PM CDT
In force
46 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Tensas Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1057 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1057 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:22 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 3, 2:22 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CDT SUN JUN 3 2007

.DISCUSSION...TONIGHT THROUGH MONDAY NIGHT...WEAK FRONT SITS SOUTH
OF THE CWFA THIS AFTERNOON. ANOTHER DISTURBANCE TO OUR WEST HAS AN
MCS MOVING SOUTHEAST ACROSS SOUTHEAST TX AND WEST CENTRAL LA. THIS IS
EXPECTED TO POSSIBLY CLIP OUR FAR SOUTHWESTERN COUNTIES AND PARISHES
THIS AFTERNOON. IF THIS IS ABLE TO HOLD TOGETHER AND CLIP OUR
SOUTHWEST COUNTIES AND PARISHES...THIS AREA MAY BE ABLE TO SEE A BIT
OF STRONG AND POSSIBLE EVEN A FEW SEVERE STORMS THIS AFTERNOON AND EARLY
EVENING AS THIS SYSTEM HAS BEEN PRODUCING WIND DAMAGE THIS AFTERNOON.
IN ADDITION TO THE MCS CLIPPING OUR CWFA...THE SOUTHERN PORTION OF
THE AREA MAY ALSO BE ABLE TO SEE SHOWERS AND THUNDERSTORMS WITH THE
FRONT STALLED OVER THIS REGION.

FOR TONIGHT...MOST OF THE ACTIVITY SHOULD BE ABLE TO DIE DOWN
OVERNIGHT.  I DID GO AHEAD AND BUMP UP POPS OVER THE SOUTH PORTION
OF THE CWFA...ESPECIALLY SOUTHWEST TO ACCOUNT FOR THIS MCS MOVING
ACROSS THIS AREA AND BRINGING LINGERING RAIN CHANCES TONIGHT. MAV
GUI TEMPERATURES LOOKED REASONABLE AND ONLY NEEDED TO MAKE A FEW
MINOR TWEAKS...WHICH LEADS TO LOWS IN THE MIDDLE 60S NORTH TO THE
UPPER 60S SOUTH WHERE THERE WILL STILL BE MORE CLOUD COVER.

IT LOOKS LIKE THE BULK OF THE RAIN CHANCES FOR MONDAY WILL BE
LIMITED TO THE SOUTHERN HALF OF THE CWFA WITH THE WEAK FRONT STALLED
OVER THIS AREA.  AM A LITTLE MORE CONCERNED FOR STRONG TO SEVERE
STORMS OVER THIS AREA FOR MONDAY AFTERNOON AS INSTABILITY AND FLOW
LOOK TO BE A LITTLE BETTER THAN TODAY.  ML CAPES LOOK TO BE AROUND
1000-2000 J/KG FOR AREAS AROUND THE HWY 84 CORRIDOR AND SOUTH.
LIFTED INDICES LOOK TO BE AROUND -4 TO -6 ACROSS THIS AREA.  AND
THERE WILL ALSO BE DECENT UPPER FLOW.  SO...WILL GO AHEAD AND
CONTINUE MENTION IN THE HWO FOR MAINLY AREAS SOUTH OF THE INTERSTATE
20 CORRIDOR.  REGARDING POPS...DID NOT NEED ANY CHANGES TO GUI.  IT
LOOKS LIKE FOR MONDAY NIGHT...THE AREA WILL BE RATHER DRY.  I BUMPED
UP POPS FOR ISOLATED CONVECTION SOUTH OF INTERSTATE 20 TO ACCOUNT
FOR LINGERING RAIN CHANCES FOR THE EVENING HOURS.

MAV TEMPERATURES FOR MONDAY AND MONDAY NIGHT LOOK REASONABLE.  SO
ONLY MADE A FEW MINOR ADJUSTMENTS.  HIGH TEMPERATURES WILL BE ONLY A
TAD COOLER THAN TODAY WITH HIGHS IN THE UPPER 80S TO LOWER 90S.  LOW
TEMPERATURES WILL BE ABLE TO DROP A LITTLE COOLER AS WINDS WILL BE A
LITTLE BIT LOWER AND THERE WILL BE MORE CLEARING...LEAVING OVERNIGHT
LOWS FOR MON NIGHT IN THE LOWER TO MIDDLE 60S ACROSS THE CWFA. /14/

TUESDAY THROUGH SUNDAY...COME TUESDAY THE LARGE UPPER TROUGH WILL BE
SHIFTING EAST OF OUR REGION WITH THE UPPER RIDGE MOVING INTO THE
CENTRAL CONUS. THIS WILL LEAD TO A WARMING TREND THROUGH THE END OF
THE WEEK. YET ANOTHER WEAK SHORTWAVE EMBEDDED IN THE NORTHWEST FLOW
ALOFT WILL COMBINE WITH DAYTIME HEATING AND THE STALLED BOUNDARY OVER
SOUTHERN MISSISSIPPI...TO RESULT IN A FEW SHOWERS AND THUNDERSTORMS
ALONG THE HIGHWAY 84 CORRIDOR TUESDAY AFTERNOON AND EVENING. DRIER
AIR IN OUR NORTHERN COUNTIES IS EXPECTED TO LIMIT CONVECTION
THERE...ESPECIALLY NORTH OF INTERSTATE 20. THE CENTER OF THE UPPER
RIDGE AXIS WILL MOVE OVER THE MID AND UPPER MISSISSIPPI VALLEYS
WEDNESDAY...BUT A STRONGER SOUTHERN STREAM SHORTWAVE IS EXPECTED TO
MOVE EAST ALONG THE GULF COAST STATES. IT WILL BE RATHER WARM AS MOST
SITES TOP OUT NEAR 90F. AN EAST TO WEST ORIENTED SFC RIDGE AXIS OVER
THE NORTHERN GULF WILL PROVIDE A MOIST SOUTHERLY FLOW...ADVECTING
LOWER 70 DEW POINTS INTO SOUTHERN MISSISSIPPI DURING PRIME HEATING.
THIS COMBINED WITH THE SHORTWAVE SHOULD LEAD TO A FEW SHOWERS AND
THUNDERSTORMS DEVELOPING BY AFTERNOON OVER OUR SOUTHERN COUNTIES AND
PARISHES. BOTH THE GFS AND NAM SHOW QPF ALONG AND SOUTH OF HIGHWAY 84
SO HAVE EXPANDED THE AREA OF POPS FROM THE PREVIOUS FCST. RIDGING
SURFACE AND ALOFT SHOULD TAKE OVER THE REMAINDER OF THE
WEEK...ALTHOUGH SEA BREEZE GENERATED TSTMS MAY DRIFT INTO OUR
SOUTHEAST MOST COUNTIES. WL NOT GO ABOVE GUIDANCE POPS THERE JUST
YET...THE PREVIOUS FCST DISCUSSION FOLLOWS. /22/

BY THURSDAY THE UPPER TROUGH WILL BE MOVING OFF THE NORTHEAST COAST
OF THE US AND THE UPPER RIDGE WILL BE PLANTED OVER THE GULF.
EXPECTING DRY CONDITIONS OVERALL FOR THROUGH THE END OF THE WEEK.
THE BOUNDARY SHIFTS EAST AND SEEMS TO WASH OUT...BUT STILL CAN NOT
RULE OUT A FEW STORMS DEVELOPING UNDER RIDGE...ESPECIALLY THE MODEL
SHOWING LARGE AMOUNTS OF MOISTURE FLOWING INTO THE AREA. WITH THE
UPPER RIDGE SITTING OVER THE CWA...SOUTHWEST FLOW TAPS INTO A STEADY
STREAM OF PACIFIC MOISTURE FOR A FEW DAYS. DEWPOINTS SEEM STAY
AROUND 70 FOR MUCH OF THE WEEK. ANYWAY...WILL KEEP POPS NEAR 10
PERCENT BEYOND WEDNESDAY...BUT LEAVE THE MENTION OF RAIN OUT. THE
NEXT BOUNDARY WAS MOVING INTO THE REGION BY THE END OF THE RUN. WILL
LEAVE THE HWO CLEAR AT THIS TIME. /07/

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS.
THERE WILL BE A POSSIBILITY FOR ISOLATED SHRA AND TSRA...MAINLY
AFFECTING HBG FOR THIS AFTERNOON AND MONDAY AFTERNOON.  EFFECTS FROM
THESE WILL BRIEFLY LOWER FLIGHT CATEGORIES...AND ACTIVITY WILL BEGIN
TO DIE DOWN AROUND SUNSET BOTH EVENINGS.  OTHERWISE...DO NOT EXPECT
ANY PROBLEMS THROUGH THE FORECAST PERIOD. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  88  66  89 /  17  21  11  12
MERIDIAN      65  90  64  89 /   6  23  11  12
VICKSBURG     66  89  65  90 /  20  20  11  10
HATTIESBURG   68  89  68  90 /  23  42  16  22
NATCHEZ       68  87  66  88 /  30  28  16  18
GREENVILLE    66  88  64  89 /  12  16  11   8
GREENWOOD     65  89  65  89 /   8  16  11   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: 14
LONG TERM: 22
Hazardous weather outlook, Jun 3, 2:30 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT SUN JUN 3 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
041930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
230 PM CDT SUN JUN 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

THERE IS A SMALL RISK FOR STRONG TO SEVERE STORMS THIS AFTERNOON INTO
THE EVENING HOURS...MAINLY FOR AREAS ALONG AND SOUTHWEST OF A
WINNSBORO LOUISIANA...TO BROOKHAVEN MISSISSIPPI LINE. A LINE OF STRONG
TO SEVERE STORMS IS MOVING EAST FROM LOUISIANA THIS AFTERNOON.
ALTHOUGH THIS LINE IS EXPECTED TO WEAKEN AS IT APPROACHES THE
AREA...IT WILL STILL BE CAPABLE OF PRODUCING A FEW STRONG TO POSSIBLY
SEVERE STORMS. THESE STORMS WILL MAINLY BE CAPABLE OF PRODUCING
STRONG WINDS AND POSSIBLE HAIL.

MONDAY THERE WILL BE ANOTHER SMALL RISK OF STRONG TO SEVERE STORMS
ACROSS THE SOUTHERN HALF OF THE OUTLOOK AREA...ESPECIALLY FOR AREAS
ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. THE MAIN RISK FROM ANY
STORM WILL BE STRONG WINDS AND POSSIBLE HAIL.

A STALLED BOUNDARY WILL REMAIN OVER THE AREA JUST SOUTH OF THE INTERSTATE
20 CORRIDOR. THIS WILL COMBINE WITH ANOTHER DISTURBANCE MOVING
THROUGH THE LOWER MISSISSIPPI VALLEY AND HELP SCATTERED THUNDERSTORMS
TO DEVELOP DURING THE AFTERNOON. COOLING ALOFT WILL COMBINE WITH THE HEATING
OF THE DAY AND PROVIDE MORE THAN ADEQUATE INSTABILITY. AT THE SAME
TIME WIND SPEEDS ALOFT WILL INCREASE AND A FEW ORGANIZED STORMS MAY
DEVELOP. THESE STORMS COULD BECOME QUITE VIGOROUS AND APPROACH SEVERE
LIMITS ON MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Special weather statement, Jun 3, 3:13 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT SUN JUN 3 2007

LAZ023-024-026-032115-
CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-
313 PM CDT SUN JUN 3 2007

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 30 MILES WEST OF FORT
NECESSITY TO 25 MILES SOUTHWEST OF WALTERS AT 313 PM CDT...MOVING
EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN CATAHOULA...CONCORDIA AND FRANKLIN PARISHES...INCLUDING THE
CITIES OF LARTO...JONESVILLE...HARRISONBURG...WISNER...MONTEREY AND
WINNSBORO...SHOULD MONITOR THESE STORMS CLOSELY.

CAW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:19 PM CDTSevere Thunderstorm WarningJANMorehouse44 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.